Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
Weakness in Legs
Watch this 
View More Posts Ignore
I have CNS Lupus, Sjogren's and Raynaud's. Some days when I get up my legs are so weak they feel like jello. I've almost fallen a couple of times today. It is the strangest thing. Sometimes when this happens they get stronger as the day progresses other times they stay weak all day. Does anyone else experience this symptom? I don't think this is a side effect of prednisone or plaquenil for me because this happened to me before I started them.
Posted on 02/24/09, 01:26 pm
9 Replies Add Your Advice
Reminder: This is a support group for Lupus. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/24/09  2:29pm
" HI YOLANDA... THE SAME THING HAPPENS TO ME... EVERY MORNING IS A CRAP SHOOT AROUND HERE...I THINK ITS JUST THE DISEASE..IT HAPPENS WHETHER OR NOT I AM MEDICATED AND HAS BEEN GOING ON FOR YEARS..I WISH I COULD HELP YOU..BUT I AM IN THE SAME BOAT...JUST KNOW YOU ARE NOT ALONE... "
View More Posts Ignore
Reply #2 - 02/24/09  2:42pm
" i lost the use of my legs for 10 min - my remmuy said it was a TIA (mini stroke) I would get this checked out Yolanda. I'm on the same meds as you Yolanda but my remmuy says its nothing to do with the meds - i have MRIs tests on tests, but i has never happened again. I would really mention this to your DR.


Ann "
View More Posts Ignore
Reply #3 - 02/24/09  5:20pm
" I have never been on either med and have this happen. It might just be this darn disease, but it is definately worth mentioning to your rheumy. "
View More Posts Ignore
Reply #4 - 02/24/09  10:39pm
" Yolanda,
I am going thru the same exact thing right now, except that I have severe muscle weakness in every muscle of my body, including my arms. I am unable to do repetitive motions and cannot walk stairs or long distance (100 feet) without my legs feeling like they wont hold me up any longer. These are new symptoms that I have developed over the past 8 months. I have been on plaquenil straight, prednisone during a flare, it is not a side effect of these drugs. It is caused by our auto-immune disease's. I also have APS. Was just seen by a neurologsit and had an EEG, EMG, and blood work. All negative for any other disease. Saw my rheumy on Wed. and he suspects the plaquenil is not working for me alone any longer so I am going to need to start a new stronger immuno-suppressant. I just started pred. again too. So, basically, I think this is part of the auto-immune disease and this may mean that you need a stronger medication. Go to your rheumy and have your blood work done. See if you are in a flare blood wise.

I have been very depressed over this exact issue since I have a toddler to care for. You dont realize how important your muscles are until you dont have them any longer "(
Melissa "
View More Posts Ignore
Reply #5 - 02/24/09  11:26pm
" Like Helyn, I have the same thing, but its quite random. One day ok, next....not so great. Sometimes it's ok in the morning then late afternoon, it's not and vice versa. I think Ann is right, do mention it to your doctor. Late last year I had what I now know is a hemiplegic migraine - mammoth headache on right side of head, paralysis on left side. My GP was quite concerned so I have since been to a Neuro had MRI, brain scans etc. etc. It is worthwhile checking your heart and carotids as well just to make sure there is no problem there. I take Plaquenil and have no problems with it, I used to have this happen when I wasn't on it. Hope you feel better soon. "
View More Posts Ignore
Reply #6 - 02/25/09  8:21am
" Hi Yolanda:

I also have lupus; sjogrens and raynauds and have expereinced muscle weakness for a few years now. My legs let go and I have fallen a few times; one time right out of the shower so I use a shower chair now. I also was suspected of having a tia in 2001. I would have it check to be on the safe side however; like everyone else said it is a part of this lovely disease.

Somedays I am ok and other days I can't do much it is very frustrating I am onl 43 and have actually been dealing with since 33.

I will tell you this Aqua therapy helped me a great deal and I am actually going to the doctor today to get another referral..if there is an aqua therapy near you I recommend going...it helps alot! "
View More Posts Ignore
Reply #7 - 02/25/09  11:43am
" I have the same thing. Some days worse then others. I have fallen & now have a cane to use on bad days, but some days are so bad i can not make it from the bed to the bathroom. Since i have been on the Azathioprine (Immurn) I am doing a little better. I just went to my rheumy yesterday & they want to up it to 100 mg. When i first started it i could only do 25 mg as i got stomach pain & threw up alot. I take half of it in the am & the other half in the pm and that helps. I don't know if you take this or not, but it seems to help me, but if in a flare...nothing helps, but the morphine the pain. I think many of us go through this.
Hugs, Deb "
View More Posts Ignore
Reply #8 - 02/25/09  5:14pm
" yolanda
i have had this happen to me that ive actually come down stairs on my back side the pain in the front of my legs were awfull, i put it down to the steriods i was on,but i still get it now and then u must tell ur doc about this
hugs lozzy "
View More Posts Ignore
Reply #9 - 02/26/09  6:28pm
" Thank you all for your replies.I really appreciate them. You are all so kind and helpful. I am very frustrated today, I almost feel like crying. I am so very frustrated. I've waited for several weeks to get into see my neurologist. He was running very behind schedule today. I waited an hour and 1/2 to see him for him to basically spend 4 or 5 very hurried minutes with me. I literally had to keep stopping him on his way out the door to ask him about my weakness and headaches and didn't even manage to ask him all of my questions. He said that my legs were not all that weak (he isn't the one trying to walk on them is he?) and that he could add Topamax but that I would find it as sedating as the Neurontin that I am already taking. It seems that since my rheumatoligist (to whom he referred me and who is the only real help I have found) diagnosed me with Lupus, that he isn't too concerned about anything. He said "glad your feeling better" (who said I was feeling better??? I said my joints felt better but there is a whole lot more to me than joints!) "

Add Your Advice
Advertisement


More From Around the Web